Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 30, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 13, 2000, 6:30 PM CST for Jackson County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2000, 6:30 PM CST (00:30 UTC)
- Expired
- Feb 13, 2000, 7:20 PM CST
- In force
- 50 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Jackson County, AR
The radar
The Memphis radar (KNQA), 125 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:15 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Feb 13, 3:15 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 315 PM CST SUN FEB 13 2000 STRONG STORMS OVER EXTREME SOUTHEAST ARKANSAS WILL CONTINUE PUSING EAST INTO MS THIS EVENING. WILL LIKLEY BE OUT OF THE STATE COMPLETELY BY 22Z. MAIN FORECAST PROBLEM COMES THIS EVENING WITH THE COLD FRONT AS IT PUSHES SOUTHEAST INTO UNSTABLE AIR THAT THAT HAS WARMED INTO THE UPPER 60S AND LOWER 70S. CONVECTION HAS ALREADY BEGUN OVER WEST CENTRAL AR. THE CONCERN IS THAT A LINE (OR BROKEN LINE) OF STORMS MAY FORM ALONG THE FRONT...WITH HAIL AND A FEW WIND GUSTS POSSIBLE. H50 TEMPS FROM 18Z SOUNDING -20C SUGGEST DIME SIZE HAIL AT VIL=35 KG/SQ M. WILL HAVE TO MONITOR VIL DENSITY CLOSELY IF STORMS CONTINUE TO DEVELOP. AT ANY RATE...WILL HAVE TO GO WITH SCATTERED POPS THIS EVENING OUT AHEAD OF THE FRONT. CURRENT THINKING IS THAT ANY STORMS THAT DO ERUPT WILL DISSIPATE LATER THIS EVENING WHEN THE SURFACE HEATING IS LOST. FORECAST LOOKS HIGH AND DRY MON THROUGH TUE. WILL STAY CLOSE TO NGM MOS TEMPS...BUT WILL DISMISS ITS NIL POP FORECAST FOR TONIGHT. (45) .LIT...NONE.
In the hours before
Special weather statement, Feb 13, 1:46 PM CST, 4 hours 44 minutes before
ARZ057-065-069-132200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 146 PM CST SUN FEB 13 2000 ...TORNADO WATCH FOR EXTREME SOUTHEAST ARKANSAS UNTIL 7 PM... A TORNADO WATCH HAS BEEN ISSUED FOR A PORTION OF SOUTHEAST ARKANSAS UNTIL 7 PM THIS EVENING. THE WATCH GENERALLY COVERS THOSE LOCATIONS EAST OF A LINE FROM CROSSETT TO DUMAS TO MARIANNA. VERY WARM...MOIST AND UNSTABLE AIR IS IN PLACE AHEAD OF A POTENT UPPER LEVEL LOW PRESSURE SYSTEM LOCATED ALONG THE TEXAS OKLAHOMA BORDER. NUMEROUS SEVERE THUNDERSTORMS WILL DEVELOP AS THE UPPER LOW AND ASSOCIATED COLD FRONT HEAD EAST INTO ARKANSAS THIS AFTERNOON. A FEW TORNADOES WILL ALSO BE POSSIBLE OVER SOUTHEAST ARKANSAS. ALL OF THE SEVERE WEATHER WILL MOVE EAST OF THE MISSISSIPPI RIVER BY THIS EVENING AS THE COLD FRONT PUSHES THROUGH THE STATE. THOSE LIVING OR TRAVELING IN SOUTHEAST ARKANSAS SHOULD KEEP A CLOSE EYE ON THIS POTENTIALLY DANGEROUS SITUATION. STAY TUNBED TO NOAA WEATHER RADIO...LOCAL RADIO...NETWORK TELEVISION OR CABLE TV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 45
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 6:22 PM CST | Severe Thunderstorm Warning | LZK | Woodruff | 48 min |
| Feb 13, 6:34 PM CST | Tornado Warning | LZK | Monroe | 66 min |
| Feb 13, 6:38 PM CST | Tornado Warning | LZK | Prairie | 17 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.